Erlotinib Treatment in a Case of Lung Adenocarcinoma Mimicking Interstitial Lung Disease


YILMAZ Ş. , AK G. , METİNTAŞ M.

EURASIAN JOURNAL OF PULMONOLOGY, vol.19, no.1, pp.51-53, 2017 (Journal Indexed in ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 19 Issue: 1
  • Publication Date: 2017
  • Doi Number: 10.5152/ejp.2016.14622
  • Title of Journal : EURASIAN JOURNAL OF PULMONOLOGY
  • Page Numbers: pp.51-53

Abstract

Lung adenocarcinoma (LA) may occur with a radiographic appearance of localized tumor in the parenchyma or with diffuse parenchymal infiltration as interstitial lung disease (ILD). In our country, erlotinib is a tyrosine kinase inhibitor used in Epidermal Growth Factor Receptor (EGFR) mutation-positive patients who are resistant to first-line chemotherapy. A 48-year-old patient presented to our hospital with weakness and shortness of breath on exertion. Mediastinal enlargement and bilateral multinodules were observed in the chest X-ray. Ordinary blood laboratory values and arterial blood-gas analysis findings were normal. Lung function tests showed moderate restrictive ventilation and reduction of diffusing capacity based on the predicted value. A thorax computed tomography scan showed multiple mediastinal lymphadenopathies and bilateral diffuse perilymphatic nodule spread. The patient diagnosed with LA on the basis of endo-bronchial ultrasound-guided transbronchial needle aspiration (EBUS-TBNA). Because of bilateral diffuse involvement of the lung, platinum-based combination chemotherapy was recommended. The progression of disease had occurred after two cycles, and a second-line treatment with erlotinib (150 mg/day) was initiated. A decrease in all lesions was observed in patient follow-up. The treatment with erlotinib was well tolerated. There was no adverse event for 6 months. This case was presented for the choice of LA that mimicked ILD and for the significant clinical and radiological responses to erlotinib in patients with EGFR mutation.